I was lucky enough to have a consultant here in the UK who was able to get me Enzalutamide (Xyandi) on a compassionate use basis. It worked well for some six months for which I am very thankful but I suffered from an unusual, though listed, side effect.
Apart from fatigue, which seems to be a common side effect for many strong trial drugs, I also experienced quite alarming daytime hallucinations and nightmares on a regular basis. The hallucinations would consist of me having conversations with absent people. I only realized this when family and friends wondered whom the heck I was talking too. This was really quite frightening/disconcerting when I snapped out of it. The nightmares were just plain unpleasant.
We were able to combat this by dropping the daily dose to three capsules instead of four. I was troubled no more!
Name Withheld by Request
Joel’s Comments: In an earlier post from another guest blogger we learned bout their clinical trial experience. At the end of the post I invited others to make a contribution to the blog and I am glad to share this post about a little known Xtandi side effect and how it was resolved. These stories can be the best education any of us receive, so I continue to invite and encourage anyone to send me their story. My address is Joel@Malecare.org
Joel T. Nowak, M.A., M.S.W.